MAUDE Adverse Event Report: WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G32542
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/17/2023
Type of Reportable Event Malfunction
Event or Problem Description
The graft was unsheathed after cannulation of the needed vessels and the first trigger (gold) was about to be removed to deploy distal constraining ties.Upon complete removal of the white knob, the physician attempted to pull the wire with the gold trigger release mechanism.Only half of the gold mechanism came off with no wire attached.The physician was instructed by the district manager to pause and look for the wire in the remaining mechanism.The wire was visible and the physician found a surgical clamp to hold the wire while a heavy-duty needle driver to grasp the wire was located.The other half of the gold mechanism was removed.The wire was removed under fluoroscopic guidance while observing full opening of the graft.There were no other issues with the removal of the remaining two release mechanisms.Surgery was completed with not additional actions needed.There does not seem to be any screws in the gold release mechanism that would hold the two parts together with the wire.The district manager has informed that the instructions for use (ifu) was followed.There were no deviation or divergence off the ifu that caused the reported event.This occurred at the distal end of the device and early in the deployment.The patient anatomy was not a factor.Renal fenestrations were added to the graft.The graft was un-sheated and re-sheathed.
 
Additional Manufacturer Narrative
The device remains implanted, but the delivery system, sheath, trigger wire and gold release mechanism were returned for evaluation.The visual inspection showed that the device was contaminated with biological matter.The inner cannula was severely bent.This was most likely due to the way the device had been packaged when it was returned for evaluation.The visual inspection confirmed that there were no screws in the gold release mechanism.A review of the device history record found that the work order for lot number ac1129431 appears complete and correct and the quality control inspection was verified to ensure the device passed inspection.The specifications were reviewed, and they contain instructions to place screws in the release mechanism.The definitive root cause was related to manufacturing.There was an operator error and the socket head cap screws were missing.An internal action was taken to address the issue.Retraining of all manufacturing staff involved in the steps relevant to the release mechanism was completed.
 
Event or Problem Description

Brand Name
ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM A. COOK AUSTRALIA, PTY LTD
95 brandl street
eight mile plains
brisbane
AS 
Manufacturer (Section G)
COOK AUSTRALIA
brisbane technology park
95 brandl street
eight mile plains, qld
AS  
Manufacturer Contact
majbrit frosig
brisbane technology park
95 brandl street
eight mile plains, qld 
AS  
MDR Report Key16892978
Report Number9680654-2023-00025
Device Sequence Number12340295
Product Code MIH
UDI-Device Identifier10827002325422
UDI-Public(01)10827002325422(17)260307(10)AC1129431
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/07/2026
Device Model NumberG32542
Device Catalogue NumberZFEN-P-2-28-124-R
Device Lot NumberAC1129431
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/19/2023
Supplement Date Received by Manufacturer04/19/2023
Initial Report FDA Received Date05/09/2023
Supplement Report FDA Received Date07/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age79 YR
Patient SexFemale